Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Dermatologist help please(2 Posts)
This might sound odd, but if fusidic acid (with antibiotics) clears up a skin infection, what may the skin infection be? It didn’t respond to Eumovate or Bactroban.
Have seen my GP multiple times, I have a weird skin issue without an official diagnosis Dermatologist thinks I could be allergic to a product I use so I will (eventually) get patch tests. I don’t think I’m allergic to anything because it’s a recurrent infection that flared up when specifically using the dermatologist prescribed products alone - so no shower gels, hair removal, deodorant, lotion, perfume, sunscreen, plasters etc were used during this period.
Disclaimer : not a dermatologist however.. Fuscidic acid is an antibiotic topical ointment, that you apply directly to the skin. Eumovate is a steroid cream and Bactroban is another antibiotic cream that’s particularly good at treating Impetigo (which is a Staph infection as I recall) .. I have severe eczema (hence my familiarity with steroids) but because it usually results in broken skin, I end up with a secondary infection.
I don’t know the difference between the two antibiotic strengths but it may be that one was more effective against the type of bacteria causing the irritation. I’ve had some significant staph infections on my hand, neck and shoulder (the photos would make you cringe) but they all started from a patch of eczema that caused broken skin and let the bacteria in. Did your GP not take swabs to determine the bacteria causing these problems ? Mine wouldn’t prescribe oral antibiotics until they had identified exactly what was causing the issue and could give me the right cure. It still took 5 courses mind you.
You get less side effects with Fuscidin generally so maybe the Bactroban was making the skin irritated at the same time as killing the infection.
Good Luck, I hope you get some answers soon
Join the discussion
Please login first.